MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 4 FR POWERPICC CATHETER PLACEMENT KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 4 FR POWERPICC CATHETER PLACEMENT KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received by the manufacturer for evaluation.
 
Event or Problem Description
It was reported nurse inserted introducer for picc placement and the safety would not activate on the introducer.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a safety mechanism that did not activate was confirmed but the root cause could not be determined.The product returned for evaluation was one 21g b.Braun safecan introducer needle.A gross visual inspection of the returned unit found that the safecan component was not returned.The metal clip was still present and found near the proximal end of the needle.The metal clip was functionally tested by attempting to slide the clip down the needle and over the needle tip.The metal clip moved without resistance and adequately covered the needle tip.However, without the safecan component the metal clip could easily be dislodged from the needle tip.Because the device was returned opened and used without the safecan, the complaint of a safety mechanism not activating correctly is confirmed but the exact cause could not be determined.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
4 FR POWERPICC CATHETER PLACEMENT KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20433257
Report Number3006260740-2024-05876
Device Sequence Number12659867
Product Code LJS
UDI-Device Identifier00801741216008
UDI-Public(01)00801741216008(11)240506(17)250731(10)REJQ0825
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue NumberCK000986
Device Lot NumberREJQ0825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown